Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 6, 2001, 5:58 PM EDT for Clay County, Knox County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2001, 5:58 PM EDT (21:58 UTC)
- Expired
- May 6, 2001, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Clay County, KY, Knox County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 062159 SVRJKL KYC051-121-062245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 558 PM EDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY KNOX COUNTY * UNTIL 645 PM EDT * AT 558 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF BARBOURVILLE...OR ABOUT 14 MILES SOUTHEAST OF MANCHESTER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER RURAL SOUTHEASTERN CLAY COUNTY AT 610 PM EDT. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW E3NFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:30 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 6, 1:30 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EDT SUN MAY 6 2001 FCST PROBLEMS CONTINUE TO STEM AROUND POPS AND TO SOME EXTENT TEMPS. MODELS ARE STILL FORECASTING THE STRONG UPPER RIDGE TO SLOWLY MOVE EAST ALLOWING TROFFY AND UNSETTLED WX TO MOVE IN FOR THE NEXT SEVERAL DAYS. UPPER AIR CHARTS FROM THIS MORNING SHOWING THAT THE RIDGE IS HANGING PRETTY TUFF ALTHOUGH AMPLIFYING MORE TO THE N/NE. SFC CHART SHOWS COLD/WARM FRNT MORE OR LESS BISECTING KY FROM NW-SE. FRONT DOES NOT APPEAR TO BE MOVING MUCH AT THIS TIME AND DONT THINK IT WILL FOR A LITTLE WHILE. SAT PICS SHOWING SKIES TO BE A LITTLE MORE CLEAR THAN EXPECTED AND SFC TEMPS HAVE WARMED QUICKLY. HOWEVER THE LAST FEW IR FRAMES SHOWING THE CI TOPS COOLING AND THICKENING A BIT. THE ETA MODELS CONTINUE TO HIT THE POPS HARD TONIGHT AND NOW THE NGM HAS JUMPED ON THE BAND WAGON. THE MODELS ALSO GENERATE SIGNIFICANT DIV ALOFT AND STRONG OMEGAS. HOWEVER...BASED ON WHAT HAS BEEN HAPPENING THE PAST FEW DAYS...I AM GROWING INCREASINGLY SKEPTICAL AND FEEL THAT THE ETA'S/NGM ARE OVERDONE AT LEAST FOR TONIGHT. THE AVN HAS BEEN MORE CONSISTENT OF LATE AND THINK THAT MAY BE THE SAFER ROUTE TO GO OR A BLEND OF THE MODELS BUT LEANING MORE TOWARD THE AVN. AT THIS TIME I AM PLANNING ON GOING BELOW MOS POPS TONIGHT AND WILL TRIM BACK POPS TOMORROW ALSO. NOT SURE JUST YET HOW MUCH I PLAN ON TRIMMING BUT WILL GO UNDER A LITTLE AT LEAST. THE BETTER PLACEMENT OF HIGHER POPS TONIGHT APPEARS TO BE OVER CENTRAL AND W KY AND NOT IN THE EAST. THE BEST CHANCE FOR A GOOD SOAKING TYPE RAIN APPEARS TO BE ON TUESDAY AND TUE EVENING AS THE FRONT SLOWLY MOVES ACROSS THE STATE. BOTH AVN/NGM MOS TEMPS APPEAR TO BE TOO COOL TOMORROW AND PLAN ON BUMPING UP TEMPS A GOOD CAT. CANT SEE IT BEING THAT COOL UNLESS WE STAYED SOCKED IN WITH LOW CLOUDS AND IT RAINED ALL DAY LONG. TEMPS OVER AR/MO ARE CLIMBING BACK INTO THE LOW 70S AND THEY HAVE BEEN UNDER THE CLOUDS THROUGH THE MORNING. THINKING THAT MID 70S MAY BE THE BETTER ROUTE FOR NOW. PLAN ON RUNNING WITH CHC POPS TOMORROW AND TOMORROW NIGHT. THEN WILL GO WITH CAT POPS TUE AND LIKELY TUE NIGHT. FOR THE EXTENDED...WILL DEVIATE A LITTLE FROM THE PREV FCST PACKAGE. WILL KEEP A CHANCE FOR SOME AM SHOWERS ON WED...THEN GO DRY FOR THU AS RIDGING ON THE SFC AND WEAK RIDGE ALOFT BUILDS INTO THE AREA. UPPER FLOW EXPECTED TO BECOME MORE ZONAL AND FASTER WITH TIME THOUGH AND THE NEXT SYSTEM DROPS DOWN FROM THE UPPER MIDWEST FAIRLY QUICKLY. WILL GO WITH CHC TSRA/SHRA FRI. WILL KEEP SAT AND SUN DRY FOR NOW ALTHOUGH SOME LINGERING SHRA ACTIVITY MAY BE IN THE AREA SAT. AS VSTATED ABOVE I PLAN ON GOING UNDER MOS POPS FOR THE FIRST 2 PERIODS. ALSO PLAN ON GOING ABOVE GUID TEMPS TOMORROW. WORK ZONES OUT BEFORE TOO LONG UNDER SDFOZFJKL. COORDINATION WELCOME. .JKL...NONE. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Whitley | 42 min |
| May 6, 6:06 PM EDT | Flash Flood Warning | JKL | Harlan | 54 min |
| May 6, 6:55 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.